Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

August 22, 2013Livingston County, Ontario County, Wayne County, New York

NWS Buffalo, NY issued this special weather statement at Aug 22, 2013, 2:49 PM EDT for Livingston County, Ontario County, Wayne County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2013, 2:49 PM EDT (18:49 UTC)
Expired
Aug 22, 2013, 3:45 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY

Counties Livingston County, NY, Ontario County, NY, Wayne County, NY

The radar

The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WWUS81 KBUF 221849
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT THU AUG 22 2013

NYZ003>005-013-014-221945-
CAYUGA NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
249 PM EDT THU AUG 22 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND HEAVY RAIN. THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM ONTARIO TO GENESEO...AND MOVING EAST 
  AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  GENEVA...

LAT...LON 4272 7792 4329 7739 4329 7694 4322 7658
      4301 7678 4301 7696 4287 7695 4281 7697
      4275 7702 4276 7731 4271 7734 4261 7737

$$
TJP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 22, 1:59 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 22, 1:59 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
159 PM EDT THU AUG 22 2013

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON...BRINGING A
ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS. FOLLOWING THE FRONT...
HIGH PRESSURE WILL BUILD SOUTHEAST FROM THE UPPER LAKES AND PROVIDE
OUR REGION WITH FAIR WEATHER FROM FRIDAY THROUGH THE UPCOMING
WEEKEND...ALONG WITH COOLER TEMPERATURES FOR BOTH FRIDAY AND
SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
DURING THE BALANCE OF THIS AFTERNOON...THE DIFFUSE COLD FRONT OVER
NEARBY SOUTHERN ONTARIO PROVINCE WILL PUSH SOUTHEASTWARD ACROSS OUR
REGION. IN CONCERT WITH LAKE BREEZE BOUNDARIES...THIS SHOULD
CONTINUE TO HELP TRIGGER A BRIEF ROUND OF SHOWERS AND SCATTERED
THUNDERSTORMS FOR LOCATIONS NOT IMPACTED BY THE STABILIZING
SOUTHWESTERLY FLOW OFF THE LAKES...WHERE PRECIPITATION CHANCES WILL
BE SIGNIFICANTLY LOWER.

WITH THE ABOVE IN MIND...HAVE CONTINUED WITH THE IDEA OF LIKELY TO
CATEGORICAL POPS FOR MOST AREAS THIS AFTERNOON...WITH THE HIGHEST
POPS RESERVED FOR THE SAINT LAWRENCE VALLEY AND ADJOINING PORTIONS
OF THE NORTH COUNTRY WHICH WILL BE CLOSER TO THE TRACK OF A
SUPPORTING MID LEVEL SHORTWAVE. IN THE GRIDS...HAVE TAKEN THE
RECENTLY INITIATED CONVECTION ALONG LAKE BREEZE BOUNDARIES OVER FAR
WESTERN NEW YORK EASTWARD THIS AFTERNOON...WHILE ALSO EXPANDING IT
OVER TIME WITH THE APPROACH/PASSAGE OF THE MAIN SURFACE FRONT. WITH
REGARD TO TEMPS...GIVEN 850 MB TEMPS OF AROUND +16C AND THE EXPECTED
FRONTAL TIMING...EXPECT READINGS TO PEAK AROUND 80 ACROSS FAR
WESTERN NEW YORK...AND IN THE LOWER TO MID 80S FURTHER EAST WHERE
THE FRONTAL BOUNDARY/CONVECTION WILL BE SLOWER TO ARRIVE.

AS HAS BEEN POINTED OUT FOR SEVERAL DAYS...SEVERE WEATHER POTENTIAL
STILL LOOKS TO BE VERY LIMITED AT BEST WITH 850 MB WINDS OF 25
KNOTS ONLY RESULTING IN WEAK TO MODEST SHEAR. THE GREATEST POTENTIAL
FOR THIS WILL BE ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE
VALLEY...WHICH WILL BE CLOSEST TO THE SHORTWAVE AND WILL EXPERIENCE
THE GREATEST AMOUNT OF SHEAR. OTHERWISE...LOCALIZED PULSE STORMS
CANNOT BE RULED OUT IN AREAS OF LOCALLY GREATER INSTABILITY...BUT
HAVE A LOW PROBABILITY OF OCCURRENCE AT ANY GIVEN LOCATION. NAM/GFS
FORECAST PWATS TO RISE TO 1.50 TO 1.75 INCHES WHICH COULD POSE A
THREAT FOR LOCALIZED HEAVY RAINS IF STORMS STALL ALONG LAKE BREEZE
BOUNDARIES. AT THIS TIME...HRRR RUNS AND MOST MODEL GUIDANCE SUGGEST
A BOUNDARY PROGRESSIVE ENOUGH TO KEEP HEAVY RAINS FROM FOCUSING ON
ANY ONE LOCATION.

THE FRONTAL BOUNDARY WILL PUSH SOUTH OF OUR REGION THIS EVENING...
WITH ANY LINGERING SHOWERS LIKELY TO DROP SOUTH AND EAST OF THE
REGION BY MID TO LATE EVENING AT THE LATEST. OTHERWISE...EXPECT
CLEARING SKIES AND NOTABLY COOLER TEMPERATURES...WITH LOWS DROPPING
INTO THE UPPER 50S TO AROUND 60.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
CANADIAN SOURCED HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES ACROSS
NEW YORK FOR FRIDAY AND SATURDAY. THIS WILL BRING A RETURN TO MORE
COMFORTABLE TEMPERATURES WITH SUNNY AND DRY WEATHER. DESPITE THE
SUNSHINE...A LIGHT NORTHERLY FLOW AND 850MB TEMPERATURES RUNNING
AROUND +10C WILL KEEP DAYTIME HIGHS IN THE LOW TO MID 70S. THE DRY
AIR WITH CLEAR SKIES AND LIGHT WINDS AT NIGHT WILL BE IDEAL FOR
RADIATIONAL COOLING BRINGING COOLER OVERNIGHT TEMPERATURES THAN THE
WARMTH AND HUMIDITY WE HAVE SEEN OF RECENT NIGHTS. LOWS WILL FALL
INTO THE MID TO LOW 50S WITH SOME UPPER 40S WELL INLAND FROM THE
LAKES. LIMITED SURFACE MOISTURE MAY GET TRAPPED BELOW NOCTURNAL
INVERSIONS EACH NIGHT WITH PATCHY GROUND AND VALLEY FOG POSSIBLE
AWAY FROM URBAN LOCATIONS ACROSS LOW LYING AREAS AND NEAR SMALLER
LAKES AND STREAMS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BY SUNDAY SURFACE HIGH PRESSURE WILL BE DRIFTING OFF THE EASTERN
SEABOARD...ALLOWING A SOUTHWEST RETURN FLOW TO BEGIN MODERATING
TEMPERATURES. AFTER A COOL MORNING...EXPECT HIGHS TO GET TO WITHIN A
FEW DEGREES OF AVERAGE FOR LATE AUGUST. THERE WILL STILL BE A GOOD
AMOUNT OF SUNSHINE WITH NOTHING MORE THAN SOME HIGH CIRRUS DRIFTING
IN FROM AN UPSTREAM WARM FRONTAL BOUNDARY.

SUNDAY NIGHT THROUGH THE FIRST HALF OF NEXT WEEK THE PATTERN WILL
BECOME MORE ACTIVE. A STRONG RIDGE WILL REMAIN IN PLACE OVER THE
CENTRAL PLAINS AND EXPAND SLOWLY NORTH AND EAST TOWARDS THE REGION.
THE NORTHERN RING OF THE RIDGE WILL BECOME MORE ACTIVE WITH A PARADE
OF PACIFIC SHORTWAVES AND SOUTHWEST MONSOONAL CONVECTION DRIVEN
SHORTWAVES PROPAGATING ALONG THE US/CANADIAN BORDER. A WARM FRONT
WILL LIFT NORTHEAST ACROSS THE REGION LATE SUNDAY NIGHT AND
MONDAY...THEN THE BOUNDARY WILL STALL NEARBY FROM THE UPPER LAKES TO
NORTHERN NY. THE SHORTWAVES AND STALLED FRONTAL BOUNDARY WILL
PROVIDE A CORRIDOR TO FOCUS SEVERAL ROUNDS OF SHOWERS AND
CONVECTION...BUT TIMING AT THIS TIME RANGE WILL BE DIFFICULT. FOR
NOW HAVE FOLLOWED ECMWF TIMING CLOSELY WHICH ALLOWS A FORECAST CLOSE
TO PREVIOUS CONTINUITY...WITH CHANCE POPS SUNDAY NIGHT THROUGH
MONDAY NIGHT THEN AGAIN ON WEDNESDAY. THIS MAY NEED TO BE ADJUSTED
IN COMING DAYS WITH FURTHER MODEL TIMING ADJUSTMENTS EXPECTED.

AS LONG AS CONVECTION DOES NOT BECOME TOO WIDESPREAD OR LONG IN
DURATION...TEMPERATURES WILL CREEP ABOVE AVERAGE AGAIN NEXT WEEK AND
HUMIDITY WILL BE ON THE RISE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A DIFFUSE COLD FRONTAL BOUNDARY OVER NEARBY SOUTHERN ONTARIO WILL
PUSH SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEW YORK THIS
AFTERNOON. THIS WILL LIKELY BRING SHOWERS AND A CHANCE OF
THUNDERSTORMS TO MOST LOCATIONS...WITH THE EXCEPTION OF AREAS
IMMEDIATELY DOWNWIND OF THE LAKES WHICH WILL REMAIN SHADOWED AND
WILL THUS SEE MUCH LOWER CHANCES FOR CONVECTION. EXPECT THE
POSSIBILITY OF IFR/MVFR CONDITIONS IN ANY HEAVIER SHOWERS OR
THUNDERSTORMS...WITH VFR CONDITIONS GENERALLY PREVAILING
OTHERWISE.

TONIGHT...THE FRONT WILL PUSH SOUTH OF THE REGION THIS EVENING...
WITH GENERAL VFR CONDITIONS EXPECTED IN ITS WAKE. THIS SAID...VALLEY
FOG MAY DEVELOP OVERNIGHT ACROSS THE SOUTHERN TIER...WITH REDUCTIONS
TO IFR/MVFR POSSIBLE. ANY SUCH FOG SHOULD THEN MIX OUT FAIRLY
QUICKLY WITH RENEWED HEATING FRIDAY MORNING...LEAVING BEHIND
WIDESPREAD VFR CONDITIONS FOR THE BALANCE OF THE DAY.

OUTLOOK...
FRIDAY NIGHT THROUGH SUNDAY...MAINLY VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
TUESDAY...MAINLY VFR.

&&

.MARINE...
WINDS WILL INCREASE TODAY...BUT SHOULD BE STRONGER OVER LAND THAN
OVER THE LAKES DUE TO LAKE BREEZE ENHANCEMENT. EVEN STILL...EXPECT
SOUTHWEST WINDS TO BUILD WAVES UP TO 3 TO 4 FEET ON LAKE
ERIE...WHICH IS JUST SHY OF SMALL CRAFT CRITERIA. THEN WINDS WILL
SHIFT TO THE NW BEHIND THE FRONT...AND GENERALLY RUN IN THE 10 TO 20
KNOT RANGE TONIGHT. THIS WILL CAUSE WAVES TO INCREASE ON THE SOUTH
SHORES OF LAKE ONTARIO...WITH CONDITIONS AGAIN LIKELY TO APPROACH
BUT NOT MEET SMALL CRAFT ADVISORY CRITERIA.

AFTER THIS...HIGH PRESSURE WILL BUILD IN...WITH GENERALLY LIGHT
WINDS AND GOOD BOATING CONDITIONS EXPECTED FRIDAY THROUGH SUNDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/JJR
NEAR TERM...APFFEL/JJR
SHORT TERM...SMITH
LONG TERM...HITCHCOCK
AVIATION...JJR
MARINE...APFFEL/JJR/SMITH
Hazardous weather outlook, Aug 22, 4:53 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
453 AM EDT THU AUG 22 2013

NYZ001>008-010>014-019>021-085-230900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
453 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE
REGION MID TO LATE AFTERNOON. THERE IS A SMALL THREAT FOR AN
ISOLATED STRONG TO SEVERE STORM WHICH COULD BRING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-230900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
453 AM EDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE
REGION MID TO LATE AFTERNOON. THERE IS A SMALL THREAT FOR AN
ISOLATED STRONG TO SEVERE STORM WHICH COULD BRING STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 22, 1:03 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
103 PM EDT THU AUG 22 2013

NYZ007-221815-
JEFFERSON NY-
103 PM EDT THU AUG 22 2013

...LINE OF STRONG THUNDERSTORMS APPROACHING THE THOUSAND ISLANDS...

* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 19 MILES NORTH OF CLAYTON TO 20 MILES WEST OF
  CLAYTON...AND MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CLAYTON...
  DEPAUVILLE AND ALEXANDRIA BAY...
  LA FARGEVILLE...
  THERESA...
  PHILADELPHIA...
  ANTWERP...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! WIND GUSTS UP TO 40 MPH ARE POSSIBLE ALONG WITH
BRIEF TORRENTIAL DOWNPOURS.

LAT...LON 4422 7545 4408 7559 4417 7632 4420 7629
      4419 7624 4422 7620 4424 7612 4426 7617
      4430 7614 4431 7610 4436 7600 4435 7596
      4440 7585

HITCHCOCK
Special weather statement, Aug 22, 2:12 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 PM EDT THU AUG 22 2013

NYZ012-013-020-021-221915-
ALLEGANY NY-CATTARAUGUS NY-LIVINGSTON NY-WYOMING NY-
212 PM EDT THU AUG 22 2013

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR ARCADE...AND MOVING EAST
  AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CENTERVILLE...
  BLISS AND CENTERVILLE...
  PIKE AND GAINESVILLE...
  FILLMORE AND GAINESVILLE...
  PORTAGEVILLE AND CASTILE...
  NUNDA...
  OSSIAN CENTER...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4245 7845 4263 7845 4268 7770 4253 7770
      4253 7771 4241 7772

TJP
Special weather statement, Aug 22, 2:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
248 PM EDT THU AUG 22 2013

NYZ010-221930-
ERIE NY-
248 PM EDT THU AUG 22 2013

...THUNDERSTORM MOVING ACROSS THE NORTHTOWNS...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR TONAWANDA...AND MOVING
  EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  TONAWANDA...
  WILLIAMSVILLE AND AMHERST...
  DEPEW...
  LANCASTER...

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED PONDING OF WATER OF ROADS AND POOR DRAINAGE AREAS.
THIS STORM MAY ALSO PRODUCE SMALL HAIL.

LAT...LON 4308 7857 4288 7858 4293 7892 4296 7895
      4300 7895

HITCHCOCK
Special weather statement, Aug 22, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
249 PM EDT THU AUG 22 2013

NYZ003>005-013-014-221945-
CAYUGA NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WAYNE NY-
249 PM EDT THU AUG 22 2013

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND HEAVY RAIN. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ONTARIO TO GENESEO...AND MOVING EAST
  AT 25 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  CANANDAIGUA...
  GENEVA...

LAT...LON 4272 7792 4329 7739 4329 7694 4322 7658
      4301 7678 4301 7696 4287 7695 4281 7697
      4275 7702 4276 7731 4271 7734 4261 7737

TJP

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 12:45 PM EDTSpecial Marine WarningBUF90 min
Aug 22, 1:03 PM EDTSpecial Weather StatementBUFJefferson72 min
Aug 22, 2:12 PM EDTSpecial Weather StatementBUFWyoming63 min
Aug 22, 2:48 PM EDTSpecial Weather StatementBUFErie42 min
Aug 22, 3:17 PM EDTSpecial Weather StatementBUFAllegany28 min
Aug 22, 3:46 PM EDTSpecial Weather StatementBUFOswego59 min
Aug 22, 3:50 PM EDTSpecial Weather StatementBUFOswego70 min
Aug 22, 5:21 PM EDTSpecial Weather StatementBUFLewis24 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.